Nov 26, 2013 - 9:13 pm
My husband has been on bicalutamide and degerelix since March. (Dx Feb with extensive bone mets and PSA of 32.)
His PSA dropped to a nadir of 0.24, then rose to 0.26 just before we took a trip for three weeks, i.e almost 6 weeks ago. On this trip, we stuck closely to his very strict diet/supplements and meds, but slipped a little on the diet and the supplements on occasion. On return, his PSA was 1.9 and his T. had tripled from 0.2 to 0.6.
His medical oncologist says to wait until the next blood test December 17 and if the PSA continues to rise, then he will stop the bicalutamide for a short period, during which time the PSA should likely drop back. In four months or so, it should begin to rise, and then he will put my husband on nilutamide. This isn't carved in stone and as far as he is concerned, we just need to take the time to see if it goes down as opposed to panicking.
Meanwhile, our very well respected naturopathic oncologist (in Canada, NDs are considered valuable members of the healing community), says he has seen considerably better outcomes in the case of metastatic and non-metastatic PCa, with IADT. He therefore suggests we give this real consideration despite the fact the nadir was never .005 or less. He is concerned as well for bone integrity, which of course suffers more with CADT. Neither oncologist believes that bisphosphonates are helpful in the long term and have undesirable risk factors such as ONJ. (I realize Strum says that this is largely due to not getting enough bone builders such as calcium, boron and so on.)
What puzzles me, and I will email the ND about this in case I misunderstood - is the fact said that the degerelix should likely not be discontinued. This ties in with what the MD says concerning just stopping the bicalutamide. (Degerelix has a different MO from leuprolide in that it is antagonistic.)
So, with your vast experience and expertise, do you have any knowledge of what exactly is stopped during IADT? Is it both drugs, or just the antiandrogen, bicalutamide?
Thank you... MLN